Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 45, NWS Philadelphia/Mount Holly

March 22, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 22, 2025, 3:45 AM EDT. It took effect at Mar 22, 2025, 1:00 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2025, 3:45 AM EDT (07:45 UTC)
In effect from
Mar 22, 2025, 1:00 PM EDT
Expired
Mar 23, 2025, 11:00 AM EDT
In force
22 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

412 
WHUS71 KPHI 220745
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
345 AM EDT Sat Mar 22 2025

ANZ450>455-222100-
/O.NEW.KPHI.SC.Y.0045.250322T1700Z-250323T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 AM EDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM EDT SUNDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt and seas 3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...From 1 PM this afternoon to 11 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Seas will build up to 3 to 5 ft Saturday
  afternoon ahead of gusty west to northwest winds Saturday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-222100-
/O.NEW.KPHI.SC.Y.0045.250322T2100Z-250323T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
345 AM EDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EDT SUNDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt and rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 5 PM this afternoon to 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MJL
4 follow-up statements
279 
WHUS71 KPHI 221826
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
226 PM EDT Sat Mar 22 2025

ANZ450>455-230900-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
226 PM EDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 11 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-230900-
/O.CON.KPHI.SC.Y.0045.250322T2100Z-250323T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
226 PM EDT Sat Mar 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
527 
WHUS71 KPHI 230801
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
401 AM EDT Sun Mar 23 2025

ANZ450>455-231500-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
401 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-231100-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
401 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  rough waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MJL
699 
WHUS71 KPHI 231006
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
606 AM EDT Sun Mar 23 2025

ANZ430-431-231500-
/O.EXT.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
606 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>455-231500-
/O.CON.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
606 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MJL
478 
WHUS71 KPHI 231453
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1053 AM EDT Sun Mar 23 2025

ANZ453>455-240400-
/O.EXP.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
/O.NEW.KPHI.SC.Y.0046.250324T0400Z-250324T2200Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1053 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  4 to 7 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...From midnight tonight to 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ430-431-240400-
/O.EXP.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
/O.NEW.KPHI.SC.Y.0046.250324T0400Z-250324T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1053 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  choppy waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From midnight tonight to 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>452-240400-
/O.EXP.KPHI.SC.Y.0045.000000T0000Z-250323T1500Z/
/O.NEW.KPHI.SC.Y.0046.250324T0700Z-250324T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1053 AM EDT Sun Mar 23 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 6 PM EDT MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...From 3 AM to 6 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 1:21 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 22, 1:21 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
121 AM EDT Sat Mar 22 2025

.SYNOPSIS...
High pressure is in control through tonight. A weak cold front
moves through later Saturday, then high pressure builds in
briefly for Sunday. The next system is forecast to move through
on Monday, with a secondary weak cold front moving through later
Tuesday. A weak area of high pressure starts to build toward
our area later Wednesday into Thursday.

&&

.NEAR TERM /THROUGH TODAY/...
No changes to the previous discussion.

An upper-level trough continues to lift farther northeast of
our area tonight, as a mid-level ridge arrives overnight.
Surface high pressure centered well to our south will have its
axis extend northward and across our area tonight. The strong
northwesterly wind is expected to quickly diminish this evening
as the cold air advection ends along with the flow decreasing
and the vertical mixing significantly shrinking. Another upper-
level trough moving into the Ohio Valley will start to send high
level clouds our way by later tonight. These clouds should
arrive quickly, rather thin initially, as the mid level ridge is
not all that strong/sharp. As long as the high level clouds
remain thinner it will not impact the radiational cooling much
given a very dry air mass along with a diminishing wind.
Temperatures are forecast to fall into the 30s across the
region, although some upper 20s cannot be ruled out in the more
sheltered areas across the northern zones to perhaps the New
Jersey Pine Barrens.

As we go through the day Saturday, a strong upper-level trough is
forecast to pivot across the Northeast and Mid-Atlantic regions
especially in the afternoon. While much of the guidance shows strong
shortwave energy accompanying this trough, moisture is very limited.
The lift from this trough and arriving cold front may end up going
more into cloud production than precipitation. There will then be a
period where the sky turns cloudier, however moisture below cloud
base looks limited. A few brief showers or sprinkles cannot be ruled
out across parts of the area as the trough and associated surface
cold front arrives. The pressure gradient however will tighten once
again ahead of the cold front and then also in the wake of it. This
combined with strengthening low to mid level flow and a more mixed
boundary layer will result in an increasing breeze from the
southwest and west. Peak wind gusts to 30-35 mph look to occur
especially during the afternoon. High temperatures are forecast
to be in the 50s to low/mid 60s across much of the area. A more
southerly wind initially may slow the warming along the coast
for a time given the wind off the chilly ocean.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
Behind the departing cold front, we turn colder and breezy out of
the west-northwest. Temperatures fall generally in the low 20s to
low 30s across the area. Winds Saturday night will gust 25-35 mph
which will make it feel like the teens and 20s for most. While these
temperatures may seem rather frigid compared to the warm weather we
have had lately, they will actually only be about 5 degrees below
climo for this time of year. A friendly reminder that our
Frost/Freeze program has NOT begun for any portion of our coverage
area, thus no headlines would be issued for this freeze. Please take
appropriate measures for any early-season plants, flowers, crops,
etc.

A brief area of high pressure builds in during the day Sunday
which keeps the daytime hours dry. We also see the wind speeds
come down during the day. Temperatures on Sunday top out in the
low 40s to low 50s. Changes are then anticipated for Sunday
night and into Monday. An upper-level trough builds in from the
west, with a surface low approaching from the west as well.
Overnight, a warm front lifts northward which will actually
allow temperatures to creep upwards. This warm air advection
carries over into Monday. As for precip, it looks to move in
between 3Z-6Z Monday. During the onset of precip, the Poconos
and parts of NW New Jersey have the potential to see some wintry
precipitation. This does not last as we continue to warm up
through Monday morning. Snowfall accumulation looks to be
minimal for these locations with totals around half an inch or
less. Highs on Monday reach the low 50s in the Poconos and into
the mid 60s for Delmarva and parts of southern New Jersey.
Throughout the day Monday, we see rain move through and it will
be widespread in coverage at times. This rain then tapers off
between 18Z Monday and 0Z Tuesday from west to east as the low's
associated cold front moves offshore. Monday night is then
drier with a westerly wind behind the front. Lows end up in the
low 30s to low 40s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As we continue to progress through next week, an upper-level trough
will remain overhead through Thursday. This means we stay a bit
unsettled before a high pressure system builds in for Thursday
and Friday.

For Tuesday and Wednesday...Highs are in the mid 40s to mid 50s
generally across the area. A shortwave looks to rotate through the
upper-level trough during this time period which results in a weak
low pressure system bringing some precipitation into the area.
There is still some uncertainty between models. PoPs were kept
at slight chance to chance for Tuesday night into Wednesday due
to this uncertainty.

For Thursday and Friday...The upper-level trough starts to retreat
to the north and northeast by Thursday night with upper-level
ridging building in for Friday. Surface high pressure will start to
build into the region from the south and west for the end of the
week. High temperatures are currently forecast to be in the mid 40s
to mid 50s Thursday and we trend warmer for Friday.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of tonight...VFR. Winds southwest around 5 kt or less.
Winds may become light and variable at times. High confidence.

Saturday...VFR. Lowering ceilings expected as the day
progresses, but anticipate ceilings to remain 5000 feet or
greater. A few light showers are possible in the afternoon, so
have included a mention of VCSH at KRDG, KABE, and KTTN.
Southwest winds will become west-northwest late in the
afternoon, with speeds around 10-15 kt and gusts up to 25 kt.
Moderate confidence.

Outlook...

Saturday night...VFR. Northwest winds diminishing.

Sunday...Mainly VFR during the day. Sub-VFR conditions possible
mainly at night with some showers.

Monday...Sub-VFR conditions along with showers or a period of rain.
The conditions should start to improve at night.

Tuesday...Mainly VFR during the day. Sub-VFR conditions possible
mainly at night with some showers.

Wednesday...Sub-VFR conditions possible with some showers moving
through during the day.

&&

.MARINE...
West winds will become south-southwest winds overnight around
10-15 kt with seas around 2-3 feet. On Saturday, south-
southwest winds will increase to 15-20 kt with wind gusts up to
25 kt in the afternoon with seas around 3-4 feet. Confidence in
25 kt gusts are low though, due to warm air over the cold ocean
waters. Perhaps a short-fused SCA will be needed for the
Atlantic coastal waters on Saturday.

Outlook...

Saturday night...SCA conditions possible mainly due to gusty
northwest winds.

Sunday and Monday...Small Craft Advisory conditions develop Sunday
night and continue Monday.

Tuesday...The conditions are anticipated to be below Small Craft
Advisory criteria

Wednesday...The conditions are anticipated to be below Small Craft
Advisory criteria

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Gorse/MJL
NEAR TERM...DeSilva/Gorse/MJL
SHORT TERM...Guzzo
LONG TERM...Gorse/Guzzo
AVIATION...DeSilva/Gorse/Guzzo/MJL
MARINE...DeSilva/Gorse/Guzzo

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.